Results 1 to 10 of 10
  1. #1
    Join Date
    Nov 2018
    Posts
    4,339

    New generic Citalopram; sudden side effects

    I've been on 20mg citalopram for a little over a year now, and in the normal run of things I love it - it basically turns me into a rational human being rather than a nervous wreck.

    I get my prescription filled monthly with generics, and the precise brand can vary. Normally, no harm no foul. I'm two days into a brand I haven't had before, though, and suddenly it's almost like I'm starting from scratch again. I've got the grogginess and vague nausea, and I'm pretty much unable to stay awake.

    Should I contact the pharmacy? Would they be able to do anything? It's not an insurmountable problem but it's definitely a nuisance.
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  2. #2
    Join Date
    Jan 2017
    Posts
    2,115

    Re: New generic Citalopram; sudden side effects

    Quote Originally Posted by BlueIris View Post
    I'm two days into a brand I haven't had before, though, and suddenly it's almost like I'm starting from scratch again. I've got the grogginess and vague nausea, and I'm pretty much unable to stay awake.
    This is unusual. Not sure whether it is a dose issue, or perhaps one of the other ingredients. Though the latter is rare as manufacturers have increasingly standardised to a limited number of fillers, stamping die lubricants, colours, etc, it is possible. Who makes it?

    Should I contact the pharmacy? Would they be able to do anything?
    I would discuss this with your pharmacist. I have no idea what the policy would be, but you definitely won't get a resolution if you don't ask.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -





    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Nov 2018
    Posts
    4,339

    Re: New generic Citalopram; sudden side effects

    Thank you!
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  4. #4
    Join Date
    Nov 2018
    Posts
    4,339

    Re: New generic Citalopram; sudden side effects

    I've had a quick look, and this batch is by Sandoz.
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  5. #5
    Join Date
    Jul 2005
    Location
    , , Australia.
    Posts
    1,763

    Re: New generic Citalopram; sudden side effects

    I had the same problem when the chemist gave me generic Lexapro.
    I went back to my usual brand and all was good again.
    __________________
    Don't believe everything you think.

    Don't be afraid that your life will end, be afraid that it will never begin.

  6. #6
    Join Date
    Jan 2017
    Posts
    2,115

    Re: New generic Citalopram; sudden side effects

    Quote Originally Posted by BlueIris View Post
    I've had a quick look, and this batch is by Sandoz.
    Sandoz is the generics arm of the Swiss Novartis conglomerate, the second largest pharmaceuticals company, so there shouldn't be a manufacturing issue, although... Comparing the ingredient list with the brand tablets doesn't highlight anything obviously untoward, but you could still be reacting to one of the inert ingredients, or perhaps to a particular combination of them.

    All you can do is talk to your chemist about this and hopefully get a different generic. Ask them to note the issue on your file so you don't get it again. You could also report the problems you've had to the MHRA Yellow Card Scheme at https://yellowcard.mhra.gov.uk/
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -





    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  7. #7
    Join Date
    Nov 2018
    Posts
    4,339

    Re: New generic Citalopram; sudden side effects

    Thanks, Ian. I'm working long hours for the next couple of days and this isn't unbearable, so I'll give it a couple of days to settle and if not I'll chat with the pharmacist on Thursday.
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  8. #8
    Join Date
    Jun 2014
    Posts
    9,666

    Re: New generic Citalopram; sudden side effects

    At least you could get things sorted for your next prescription and specify that you wish to avoid the Sandoz brand? It may be a coincidence anyway but you don't want to have any doubts about taking the meds and that's your priority.

    Hope you can resolve this easily.

  9. #9
    Join Date
    Mar 2014
    Posts
    24,057

    Re: New generic Citalopram; sudden side effects

    What I have found from asking my pharmacist about brands changing is that they do this because there are shortages. They may largely stick to one but in the event of shortages in the area they buy in others.

    It is possible for your GP to stipulate original patented meds or generic on your prescription. Once they tick that box the pharmacist will issue the one the doctor has stated because of this very reason. It has to be there since some types of meds have been found to cause problems like this.

    I'm not sure if they can do it with which generic brand though. You could ask your pharmacist that and how to work around these problems.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  10. #10
    Join Date
    Jul 2005
    Location
    , , Australia.
    Posts
    1,763

    Re: New generic Citalopram; sudden side effects

    Generics have the same active ingredient as the originals but I'm led to believe they use different fillers and colourings.
    That may be what causes a reaction.
    __________________
    Don't believe everything you think.

    Don't be afraid that your life will end, be afraid that it will never begin.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Citalopram side effects help?
    By Kathkat in forum Symptoms
    Replies: 1
    Last Post: 29-02-16, 06:58
  2. Citalopram Side Effects and DR
    By Thormis in forum Citalopram / Celexa
    Replies: 0
    Last Post: 27-09-13, 21:13
  3. side effects citalopram
    By syers38 in forum Panic / Panic Attacks
    Replies: 11
    Last Post: 09-04-09, 17:49
  4. Citalopram side effects
    By timmymagic46 in forum Citalopram / Celexa
    Replies: 1
    Last Post: 02-03-09, 19:35
  5. Side Effects With Citalopram
    By rubymiller in forum Citalopram / Celexa
    Replies: 12
    Last Post: 14-04-08, 16:08

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •